Jump to content
Important Survey - Please Participate ×

looking for info to understand the drug and withdrawal process


[Su...]

Recommended Posts

I'm the mother of an adult who has been taking klonopin for 12 years. My child has recently started the process of withdrawing. He suggested that I go to this site to get information regarding the drug and the withdrawal process. 
Link to comment
Share on other sites

Hi Sunshine Valley Gal :hug:  Welcome to the forum.

 

We are always pleased to welcome new members supporting close ones going through withdrawal.  I thank you on joining for advice and support for your loved one.  Withdrawal can be very challenging, It can also be a very lonely place, family support, and support from people who understand is vital.

 

Benzodiazepines should be tapered slowly.  It is suggested cutting between 5% and 10% of the daily dose every 10 - 14 days.  It’s okay to go slower than this, whatever feels comfortable, the aim is to try to keep symptoms manageable.

 

We have a great community, members have been through all aspects of benzodiazepine use and withdrawal,  they will share their experiences with you.

 

Here are some links, you may find helpful.

 

Firstly, I would recommend that you have a read through The Ashton Manual,  It is a valuable resource and outlines some of what one might experience, and also gives some withdrawal schedules. 

 

The Ashton Manual

Planning Your Withdrawal(TaperPlans)

Withdrawal Support

 

If you would like to add a signature  (history of medication/doses etc). It will help members give you relevant advice. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Hi sunshine

 

Welcome to BB.  It’s awesome that you want to support your son.  Educated support is so helpful to a person withdrawing from benzos. 

 

Your biggest support for him will be in understanding and patience.  It’s not easy to withdraw from Klonipin.  He’s been on long term.  This is not like any other medication.  Doctors usually don’t know about benzos and give advice to taper too fast.  The person tapering needs to be in charge of the speed of the taper. 

 

Have confidence that your son can get free of this and fully heal.  Even when he doesn’t believe it himself.

 

 

Link to comment
Share on other sites

×
×
  • Create New...